What is this line on my face after Juvederm Voluma? Dr said he's never seen anything like it. (Photo)

I received voluma juvaderm to fill a dent/wrinkle in my cheek, immidiatly after the procedure the dr and myself noticed a sharp dark line. He said he has never seen anything like it and noted that it may be where too much sun hit it or blackheads from the crease-he wasnt sure. After research, I read about the tyndell affect. Is this what it is? Theres a slight bump where the injection is. If I go back to the dr to have it removed, will I be charged to remove the juvaderm and fill deeper?

Doctor Answers 6

Discoloration and hyperpigmentation of the face can be reduced with Melarase AM and PM creams

Discoloration and hyperpigmentation of the face can be reduced with Melarase AM and PM creams. They are related to not using a cannula technique (perhaps). 

Melarase creams and q switch laser for Voluma facial staining

Discoloration and hemosiderin staining may be improved with a combination of Q switch laser and Melarase creams. 

Best, 
Dr. Karamanoukian 
Los Angeles

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Bruising

Thank you for your question and picture.

Looks to me that the bluish color is a result of bruising. It does not appear to be from a tyndall effect. 

Sometimes bruising can last up to 2 weeks. Do you take vitamin supplements, fish oil, or other herbal supplements? If so, bruising can be slightly worse after injectable procedures.

I hope this helps.

- Dr. Bryson Richards

Vouma and Side Effects

Voluma is a fabulous injection for the mid face.  The line appears to be bruising or hemosiderin from the injection itself.  I suggest you take Arnica to see if it goes away faster.  This side effect should go away with time.  I suggest you consult a board certified dermatologist with experience with Voluma and facial injections for the best cosmetic results.

Pigment after Voluma.

Thank you for your question. The line on your face does not appear to be the Tyndall effect. The hyperpigmentation could be a small bruise or hemosiderin stain. Eventually the pigment should resolve. It is unlikely that dissolving the product will make any change.  

All the best, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Dark line after Voluma

That doesn't appear to be the Tyndall effect as that is more bluish in color and looks different. Voluma also really doesn't have as much of an ability to cause a Tyndall effect as often. It looks more like a hemosiderin stain which is cause by iron in the blood. What could have happened is that a vessel was hit during injection and as the needle or cannula was pulled out, the stain was moved across forming a line. It looks to me like it will lighten with a bit of time, and I wouldn't suggest removing the filler because honestly, the line could still remain as it's healing. I think you just need time. And you could have some light Laser Genesis to the area to speed up the breakdown and absorption of the blood too. That can help speed things along.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.